Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 277, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 2, 2012, 9:12 PM CDT for Lamar County, Marion County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 9:12 PM CDT (02:12 UTC)
- Expired
- Sep 2, 2012, 10:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 30 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 3:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS54 KBMX 030212
SVRBMX
ALC075-093-030300-
/O.NEW.KBMX.SV.W.0277.120903T0212Z-120903T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
912 PM CDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN WEST CENTRAL ALABAMA...
MARION COUNTY IN NORTHWEST ALABAMA...
* UNTIL 1000 PM CDT
* AT 909 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
TREMONT TO NEW SALEM TO EVERGREEN...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMILTON...SULLIGENT...VERNON...WINFIELD...WESTON...DETROIT...BRINN
AND BEDFORD.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 34...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3373 8826 3433 8817 3432 8797 3421 8763
3392 8764 3392 8795 3366 8795 3365 8826
TIME...MOT...LOC 0212Z 308DEG 36KT 3426 8821 3417 8827
3412 8841
$$
561 follow-up statement
879
WWUS54 KBMX 030230
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
930 PM CDT SUN SEP 2 2012
ALC075-093-030300-
/O.CON.KBMX.SV.W.0277.000000T0000Z-120903T0300Z/
LAMAR AL-MARION AL-
930 PM CDT SUN SEP 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION AND
LAMAR COUNTIES UNTIL 1000 PM CDT...
AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF RED BAY TO DETROIT TO SHOTTSVILLE...MOVING
SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...SULLIGENT...VERNON...WINFIELD...DETROIT...WESTON...
HACKLEBURG...BEDFORD...CREWS AND BEAVERTON.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 34...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE AND TREES DOWN IN
MISSISSIPPI. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3373 8826 3433 8817 3432 8797 3421 8763
3392 8764 3392 8795 3366 8795 3365 8826
TIME...MOT...LOC 0228Z 308DEG 36KT 3427 8803 3407 8812
3402 8826
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:40 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 2, 6:40 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 PM CDT SUN SEP 2 2012 .UPDATE...AVIATION DISCUSSION. && .SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT. THE LATEST WATER VAPOR IMAGERY INDICATES THAT THE REMNANTS OF ISAAC HAVE SHEARED APART VERTICALLY...WITH UPPER LEVEL ENERGY SLOWLY SHIFTING EAST AND SOUTH WHILE A MID AND LOW LEVEL CIRCULATION STILL EXIST AND BEING ABSORBED BY A FRONTAL BOUNDARY OVER THE OHIO VALLEY INTO THE LOWER MISSISSIPPI VALLEY. PRECIPITABLE WATER VALUES REMAIN 2 INCHES OR BETTER AREA WIDE WITH SURFACE DEW POINTS IN THE 70S. THE ONLY CAVEAT HERE IS THAT THERE IS SOME DRY AIR CREEPING IN ALOFT... PER THE LATEST WATER VAPOR IMAGERY. THIS REMNANT CIRCULATION WILL INCREASE THE WIND FIELDS ABOVE THE SURFACE THE NEXT FEW DAYS... CREATING AN ENVIRONMENT OF POTENTIAL SEVERE WEATHER DEVELOPMENT. THE REMNANT OF ISSAC OPENS UP ALOFT AND SLOWLY PUSHES AN UPPER TROUGH ACROSS THE AREA. THE VARIOUS MODEL SOLUTIONS REMAIN IN GOOD AGREEMENT AND CONSISTENCY ALOFT. SEVERAL WAVES OF UPWARD VERTICAL MOTION WILL AFFECT CENTRAL ALABAMA THROUGH LABOR DAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING. THE LATEST VISIBLE SATELLITE IMAGERY HAS 4 AREAS OF LOW LEVEL CONVERGENCE...ONE ACROSS SOUTHEASTERN AREAS...ONE NEAR THE I-59 CORRIDOR...ONE IN FAR NORTHWESTERN ALABAMA...AND YET ANOTHER BACK ACROSS WESTERN TENNESSEE. 0-1 KM BULK SHEAR AND SRH VALUES INCREASE LATE THIS AFTERNOON AND EVENING AND JUMP TO 25-35 AND 200-250 RESPECTIVELY...ESPECIALLY NORTH. THIS TREND IS SUPPORTED BY THE LATEST RUC ANALYSIS. SO WITH ALL THIS SAID...THERE WILL BE A POTENTIAL OF SEVERE THUNDERSTORMS GENERALLY NEAR AND NORTH OF THE I-20 CORRIDOR FROM 6 PM UNTIL MIDNIGHT. STORMS SHOULD DEVELOP ACROSS WESTERN TENNESSEE... NORTHERN MISSISSIPPI AND NORTHWEST ALABAMA AND MOVE INTO CENTRAL ALABAMA THIS EVENING. THE MAIN THREAT APPEARS TO BE DAMAGING STRAIGHT LINE WINDS. BUT ATMOSPHERIC SHEAR VALUES WOULD SUPPORT A SMALL THREAT FOR TORNADOES...ESPECIALLY IN ISOLATED CELLS. ADDITIONALLY...BRIEF TORRENTIAL RAIN WILL ALSO BE POSSIBLE. A SURFACE TROUGH MAY BE GENERATED BY NUMEROUS OUTFLOWS BUT THE OVERALL ATMOSPHERE DOES NOT CHANGE APPRECIABLY DURING THE REMAINDER OF THE SHORT TERM. WILL NOT MAKE ANY WHOLESALE CHANGES TO THE CURRENT SHORT TERM AS IT APPEARS THE FORECAST REASONING HAS NOT CHANGED AND THINGS ARE ON TARGET. BETTER THAN NORMAL RAIN CHANCES ARE EXPECTED EACH PERIOD WITH HIGHS NEAR NORMAL AND LOWS ABOVE NORMAL. 75 .LONG TERM... WEDNESDAY THROUGH SUNDAY NIGHT. FROM WEDNESDAY INTO NEXT WEEKEND... THE REMNANTS OF ISAAC LOOK TO BE FINALLY SHEARED APART TO THE POINT IT IS NO LONGER DISCERNIBLE. HOWEVER... AN UPPER LEVEL LOW NOW OVER THE SOUTHEAST COAST OF FLORIDA SHOULD TRANSLATE SLOWLY NORTHWESTWARD TO THE GEORGIA/FLORIDA BORDER BY WEDNESDAY AND THURSDAY. LOW LEVEL TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA. SO THE HIGHEST PRECIP CHANCES WEDNESDAY THROUGH FRIDAY WILL GENERALLY BE ACROSS SOUTHEASTERN PORTIONS OF CENTRAL ALABAMA AS THE UPPER LEVEL LOW SLOWLY EXITS EAST INTO THE ATLANTIC. BY NEXT WEEKEND BOTH THE GFS AND THE ECMWF NOW SHOW A STRONG UPPER TROUGH APPROACHING THE EASTERN CONUS. BOTH MODELS ALSO TAKE A FAIRLY STRONG COLD FRONT THROUGH CENTRAL ALABAMA SATURDAY. THE GFS CLEARS THE FRONT THROUGH THE AREA BEFORE THE BEST UPPER SHEAR CAN ARRIVE... BUT THE ECMWF IS SLIGHTLY SLOWER WITH THE FRONTAL PASSAGE... WHICH SUGGESTS THAT SOME DECENT SHEAR AND MORE ORGANIZED STORMS COULD BE IN PLAY NEXT WEEKEND AHEAD OF OR ALONG THE COLD FRONT. NEEDLESS TO SAY... TEMPS AND MOISTURE WILL BE MUCH LOWER BY NEXT WEEKEND IF THIS FRONTAL PASSAGE VERIFIES. WILL CONTINUE TO MONITOR POSSIBLE SEVERE POTENTIAL WITH UPCOMING FORECAST PACKAGES. 77/GLEASON && .AVIATION... 00Z TAF DISCUSSION. A SOLID LINE OF STRONG TO SEVERE TSTMS OVER NORTH ALABAMA WILL PUSH SOUTHWARD THRU 04Z AND EFFECT THE NORTHERN TAF SITES. THE STRONGEST PART OF THE LINE WILL LIKELY REACH KBHM AND KANB WITH VSBYS 1/2SM OR LESS AND WIND GUSTS TO 35 KNOTS. WIND GUSTS WILL BE ADDED TO TAFS ONCE TIMING OF CONVECTIVE LINE BECOMES MORE CERTAIN. MOST OF THE CONVECTIVE ACTIVITY SHOULD BE GONE BY 04Z. WITH AN OUTFLOW BOUNDARY PUSHING THRU THE AREA WITH THE CONVECTIVE LINE...THIS FEATURE WILL LIKELY DISRUPT THE SOUTHWEST LOW LEVEL INFLOW WHICH HAS BROUGHT LOW CLOUDS INTO AREA AROUND SUNRISE THE PAST FEW MORNINGS. SINCE ACTIVITY WILL BE ENDING BY 05Z...THERE WILL LIKELY BE ENOUGH TIME FOR SOUTHWEST FLOW TO REDEVELOP OVERNIGHT AND BROUGHT LOW CLOUDS BACK ACROSS AREA BY 11Z OR 12Z. WITH RAIN FALLING AT KTOI THIS AFTERNOON...FOG WILL LIKELY BE AN ISSUE OVERNIGHT AND INCLUDED LIFR FLIGHT CATEGORY BY 09Z. AS WITH PREVIOUS DAYS...LOW CLOUDS WILL LIFT AND BECOME SCATTERED BY 17Z. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 86 72 85 71 / 70 70 60 60 30 ANNISTON 73 87 73 85 72 / 70 70 60 60 30 BIRMINGHAM 75 85 73 85 73 / 70 70 60 50 30 TUSCALOOSA 77 89 76 88 74 / 70 60 60 40 30 CALERA 74 87 73 87 74 / 70 60 60 60 30 AUBURN 72 87 73 86 72 / 40 60 60 60 40 MONTGOMERY 74 92 75 88 74 / 40 60 60 60 40 TROY 71 88 72 88 72 / 30 60 60 60 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 2, 5:44 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CDT SUN SEP 2 2012 ALZ011>015-017>050-031200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 544 PM CDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY THROUGH 11 PM ALONG AND NORTH OF A LINE FROM MILLPORT...TO BIRMINGHAM...TO HEFLIN. DAMAGING WINDS ARE THE PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE...BUT THE THREAT FOR TORNADOES SHOULD DIMINISH BY 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ACROSS CENTRAL ALABAMA...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. DAMAGING WINDS ARE THE PRIMARY THREAT. CLOUD COVER MONDAY MORNING COULD LIMIT INSTABILITIES AND THUNDERSTORM DEVELOPMENT...RESULTING IN A LOWER CONFIDENCE IN SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED TONIGHT AND POSSIBLY AGAIN ON MONDAY.
In the hours before
Special weather statement, Sep 2, 7:47 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CDT SUN SEP 2 2012
ALZ011-014-030115-
MARION AL-WINSTON AL-
747 PM CDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WINSTON AND CENTRAL
MARION COUNTIES UNTIL 815 PM CDT...
AT 742 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BRINN...OR 10 MILES EAST OF HAMILTON...MOVING EAST
AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LYNN...
LAKE BUTTAHATCHEE...
ASHBANK...
PINEY GROVE...
DELMAR...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3420 8742 3400 8748 3400 8755 3409 8793
3427 8788
TIME...MOT...LOC 0047Z 283DEG 22KT 3415 8777
56Special weather statement, Sep 2, 7:58 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CDT SUN SEP 2 2012
ALZ018-030145-
ETOWAH AL-
758 PM CDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ETOWAH COUNTY UNTIL 845
PM CDT...
AT 758 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SARDIS CITY...OR NEAR BOAZ...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
REECE CITY...
ANDERSON...
TABOR ROAD...
BALLPLAY...
CRUDUP...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3411 8584 3413 8581 3412 8579 3409 8580
3403 8576 3410 8628 3416 8623 3419 8619
3419 8612 3421 8610 3421 8585
TIME...MOT...LOC 0058Z 271DEG 31KT 3416 8605
19Local storm report, Sep 2, 8:14 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 NNW BRINN 34.22N 87.83W
09/02/2012 MARION AL 911 CALL CENTER
ONE TREE DOWN ACROSS STATE HIGHWAY 253 SOUTH OF
HACKLEBURG.
&&
AGSpecial weather statement, Sep 2, 8:14 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT SUN SEP 2 2012
ALZ011-012-014-015-030200-
LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
814 PM CDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...NORTHERN WALKER...
MARION AND NORTHERN LAMAR COUNTIES UNTIL 900 PM CDT...
AT 814 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HOUSTON RECREATIONAL AREA
TO 7 MILES WEST OF WESTON...AND MOVING EAST SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAMILTON...
ARLEY...
LYNN...
WINFIELD...
DETROIT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3423 8819 3420 8710 3399 8710 3397 8713
3391 8708 3392 8823
TIME...MOT...LOC 0114Z 288DEG 19KT 3416 8736 3415 8814
19Special weather statement, Sep 2, 8:23 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
823 PM CDT SUN SEP 2 2012
ALZ020-030215-
CHEROKEE AL-
823 PM CDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 915 PM
CDT...
AT 823 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SLACKLAND...OR 9 MILES NORTH OF HOKES BLUFF...
MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CENTRE...
CENTRE MUNICIPAL AIRPORT...
CEDAR BLUFF...
FORNEY...
SAND ROCK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3397 8540 3395 8543 3401 8575 3409 8580
3412 8579 3411 8584 3424 8585 3425 8584
3424 8582 3426 8580 3427 8577 3430 8546
TIME...MOT...LOC 0123Z 279DEG 29KT 3412 8584
19Special weather statement, Sep 2, 9:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
905 PM CDT SUN SEP 2 2012
ALZ014-030230-
WINSTON AL-
905 PM CDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WINSTON COUNTY UNTIL
930 PM CDT...
AT 905 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ARLEY...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WILSON BEND...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3418 8710 3399 8710 3399 8711 3399 8714
3401 8717 3399 8720 3400 8722 3400 8731
3421 8723
TIME...MOT...LOC 0205Z 284DEG 21KT 3406 8715
19The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:06 PM CDT | Special Weather Statement | BMX | Blount | 39 min |
| Sep 2, 7:17 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 118 min |
| Sep 2, 7:20 PM CDT | Special Weather Statement | BMX | DeKalb | 25 min |
| Sep 2, 7:30 PM CDT | Special Weather Statement | BMX | Marion, Winston | 45 min |
| Sep 2, 7:47 PM CDT | Special Weather Statement | BMX | Marion | 28 min |
| Sep 2, 7:58 PM CDT | Special Weather Statement | BMX | Etowah | 47 min |
| Sep 2, 8:14 PM CDT | Special Weather Statement | BMX | Marion, Winston | 46 min |
| Sep 2, 8:23 PM CDT | Special Weather Statement | BMX | Cherokee | 52 min |
| Sep 2, 9:05 PM CDT | Special Weather Statement | BMX | Winston | 25 min |
| Sep 2, 9:10 PM CDT | Areal Flood Advisory | BMX | Etowah | 110 min |
| Sep 2, 9:27 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 108 min |
| Sep 2, 9:43 PM CDT | Special Weather Statement | BMX | Winston | 47 min |
| Sep 2, 9:56 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion | 49 min |
| Sep 2, 9:58 PM CDT | Areal Flood Advisory | BMX | Lamar | 2 hr |
| Sep 2, 10:45 PM CDT | Special Weather Statement | BMX | Walker, Winston | 45 min |
| Sep 2, 10:49 PM CDT | Special Weather Statement | BMX | Lamar, Pickens | 41 min |
| Sep 2, 11:33 PM CDT | Special Weather Statement | BMX | Blount, Jefferson, Pickens, Tuscaloosa | 57 min |
| Sep 3, 8:57 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair, Walker | 3 hr |
| Sep 3, 2:43 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 62 min |
| Sep 3, 3:10 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Tuscaloosa | 50 min |
| Sep 3, 3:13 PM CDT | Areal Flood Advisory | BMX | Lee, Macon, Russell | 2 hr |
| Sep 3, 3:35 PM CDT | Special Weather Statement | BMX | Bibb, Perry | 55 min |
| Sep 3, 3:48 PM CDT | Special Weather Statement | BMX | Barbour, Bullock, Russell | 42 min |
| Sep 3, 3:55 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 35 min |
| Sep 3, 3:59 PM CDT | Tornado Warning | BMX | Perry | 13 min |
| Sep 3, 4:27 PM CDT | Special Weather Statement | BMX | Barbour | 48 min |
| Sep 3, 4:29 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 2 hr |
| Sep 3, 4:32 PM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas, Perry | 58 min |
| Sep 3, 5:04 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Sep 3, 5:07 PM CDT | Special Weather Statement | BMX | Hale | 23 min |
| Sep 3, 5:08 PM CDT | Special Weather Statement | BMX | Hale | 37 min |
| Sep 3, 5:22 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 38 min |
| Sep 3, 5:30 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Sep 3, 5:31 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 44 min |
| Sep 3, 5:41 PM CDT | Special Weather Statement | BMX | Elmore | 49 min |
| Sep 3, 5:43 PM CDT | Special Weather Statement | BMX | Dallas | 47 min |
| Sep 3, 5:47 PM CDT | Special Weather Statement | BMX | Jefferson | 43 min |
| Sep 3, 5:49 PM CDT | Areal Flood Advisory | BMX | Hale, Perry | 116 min |
| Sep 3, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 55 min |
| Sep 3, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 51 min |
| Sep 3, 6:10 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 50 min |
| Sep 3, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 44 min |
| Sep 3, 6:19 PM CDT | Flash Flood Warning | BMX | Hale, Perry | 3 hr |
| Sep 3, 6:21 PM CDT | Special Weather Statement | BMX | Walker | 24 min |
| Sep 3, 6:28 PM CDT | Special Weather Statement | BMX | Jefferson | 47 min |
| Sep 3, 6:29 PM CDT | Special Weather Statement | BMX | Greene | 61 min |
| Sep 3, 6:32 PM CDT | Special Weather Statement | BMX | Bullock | 58 min |
| Sep 3, 6:40 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens | 50 min |
| Sep 3, 6:54 PM CDT | Flash Flood Warning | BMX | Hale, Tuscaloosa | 3 hr |
| Sep 3, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.